# SDR 99ZZZX2076

- Difficulty date: March 4, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9279J
- Make and model: Piper PA-28-181
- Aircraft serial: 2843068
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 638873
- Condition: Mismanufactured
- Location: Engine
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

IN C/W PIPER SB NR 1022 ON FACET INDUCTION AIR FILTERS PN 638873 FOR PLASTISOL DETERIORATION, MOLD WAS FOUND INSIDE FILTER ELEMENT PLEATS.  FURTHER INSPECTION REVEALED 8 TO 12 OUNCES OF WATER IN AIR BOX THAT IS FORMED INTO LOWER COWL.  NO DRAIN HOLE WAS INSTALLED TO FACILITATE DRAINING DRILLED DRAIN HOLE.
